Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 277, NWS Raleigh, NC

July 25, 2011Nash County, Wilson County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 25, 2011, 5:44 PM EDT for Nash County, Wilson County, North Carolina. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2011, 5:44 PM EDT (21:44 UTC)
Expired
Jul 25, 2011, 6:30 PM EDT
In force
46 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Nash County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 50 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 9.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2011-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2766 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2011-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2766 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
569 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

296 
WUUS52 KRAH 252144
SVRRAH
NCC127-195-252230-
/O.NEW.KRAH.SV.W.0277.110725T2144Z-110725T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
544 PM EDT MON JUL 25 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WILSON COUNTY IN CENTRAL NORTH CAROLINA
  NASH COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 630 PM EDT

* AT 540 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE   
THUNDERSTORM THAT HAS A HISTORY OF PRODUCING WIND DAMAGE...6 MILES 
SOUTHWEST OF MIDDLESEX...OR 15 MILES NORTH OF SMITHFIELD...MOVING 
NORTHEAST AT 45 MPH. WINDS IN EXCESS OF 58 MPH   ARE LIKELY WITH 
THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  BAILEY...
  SIMS...
  NEW HOPE...
  NASHVILLE...
  SHARPSBURG...
  DORTCHES...RED OAK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3560 7776 3559 7809 3560 7812 3571 7816
      3573 7819 3573 7820 3577 7825 3582 7826
      3585 7824 3615 7782 3615 7775 3607 7773
      3586 7783 3583 7775 3573 7772 3567 7766
TIME...MOT...LOC 2144Z 233DEG 40KT 3574 7821

$$

23
2 follow-up statements
745 
WWUS52 KRAH 252207
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
607 PM EDT MON JUL 25 2011

NCC127-195-252230-
/O.CON.KRAH.SV.W.0277.000000T0000Z-110725T2230Z/
WILSON NC-NASH NC-
607 PM EDT MON JUL 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NASH AND WILSON COUNTIES...

AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR SIMS...
OR 18 MILES SOUTH OF NASHVILLE...MOVING EAST AT 35 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... BLACK CREEK...NEW
HOPE...WILSON...STANTONSBURG...ELM CITY...RED OAK...SHARPSBURG...
DORTCHES...SARATOGA...WILLBANKS AND BATTLEBORO.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

LAT...LON 3560 7776 3559 7809 3560 7812 3571 7816
      3573 7819 3573 7820 3577 7825 3582 7826
      3585 7824 3615 7782 3615 7775 3607 7773
      3586 7783 3583 7775 3573 7772 3567 7766
TIME...MOT...LOC 2207Z 260DEG 30KT 3572 7801

$$
23
140 
WWUS52 KRAH 252222
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
622 PM EDT MON JUL 25 2011

NCC127-195-252232-
/O.EXP.KRAH.SV.W.0277.000000T0000Z-110725T2230Z/
WILSON NC-NASH NC-
622 PM EDT MON JUL 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR NASH AND WILSON COUNTIES
EXPIRES AT 630 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING 
WILL BE ALLOWED TO EXPIRE. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3560 7776 3559 7809 3560 7812 3571 7816
      3573 7819 3573 7820 3577 7825 3582 7826
      3585 7824 3615 7782 3615 7775 3607 7773
      3586 7783 3583 7775 3573 7772 3567 7766
TIME...MOT...LOC 2222Z 260DEG 30KT 3573 7786

$$

23

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:25 PM EDT, 2 hours 19 minutes earlier.

Area forecast discussion, Jul 25, 3:25 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
325 PM EDT MON JUL 25 2011

.SYNOPSIS...
THE RIDGE OF HIGH PRESSURE ALOFT WILL RETREAT WEST THROUGH TUESDAY
ALLOWING AN UPPER LEVEL TROUGH TO MOVE INTO THE REGION. STRONG
RIDGING ALOFT WILL REBUILD OVER THE AREA BY THE END OF THE WORK WEEK
RESULTING IN A RETURN TO VERY HOT AND HUMID CONDITIONS.

&&

.NEAR TERM /THROUGH TUESDAY/...
AS OF 315 PM MONDAY...

TONIGHT...
LATEST SFC ANALYSIS SHOWS A SFC TROUGH EXTENDING SOUTHWEST FROM A
SFC LOW NEAR FREDERICKSBURG VA ACROSS THE WESTERN PIEDMONT/FOOTHILLS
REGION OF VA AND NC. LATEST RADAR IMAGERY SHOWS FAIRLY
WIDESPREAD CONVECTION ACROSS THE SOUTHERN APPALACHIANS AND
FOOTHILLS. OTHER SCT CONVECTION CONTINUES TO DEVELOP ACROSS THE
PIEDMONT AND COASTAL PLAIN.

LATEST MESOANALYSIS SHOWS A FAIRLY UNSTABLE AIR MASS ACROSS THE
REGION WITH MLCAPE VALUES RANGING BETWEEN 2-3K J/KG WITH THE
GREATEST INSTABILITY ACROSS THE NORTHERN COASTAL PLAIN. MID LEVEL
LAPSE RATES ARE ANEMIC AND SHEAR IS LACKING. PRECIPITABLE WATER
VALUES RANGE BETWEEN 2.0 AND 2.25. DEEP LAYER WINDS ARE MORE
UNIDIRECTIONAL TODAY AND FROM THE WEST WHICH SHOULD PROVIDE ENOUGH
PUSH TO KEEP STORMS MOVING AND REDUCE THE THREAT OF FLASH FLOODING.
IN GENERAL THE SEVERE WEATHER PARAMETERS ARE DOWN A NOTCH FROM
SUNDAY ALTHOUGH SUFFICIENT INSTABILITY IS PRESENT FOR WIDESPREAD
CONVECTION AND SOME ISOLATED SEVERE THUNDERSTORMS CAN BE EXPECTED.
THE MAIN THREAT FROM CONVECTION THIS AFTERNOON WILL FOCUS AROUND WET
MICROBURSTS WITH THE STRONGEST STORMS AND SOME FLASH FLOODING ACROSS
URBAN AREAS AND LOCATIONS THAT EXPERIENCED HEAVY RAIN DURING THE
PREVIOUS DAYS.

EXPECT CONVECTION TO BECOME MORE NUMEROUS DURING THE NEXT SEVERAL
HOURS WITH THE GREATEST CONVECTIVE COVERAGE SHIFTING EASTWARD DURING
THE LATE AFTERNOON AND EARLY EVENING HOURS. THE CONVECTION MAY
PERSIST INTO THE MID TO LATE EVENING HOURS WITH THE GREATEST
COVERAGE ACROSS THE EASTERN PIEDMONT AND COASTAL PLAIN. INCLUDED
HIGH CHC TO LIKELY POPS FOR MOST OF CWA TONIGHT. SHOWERS AND
THUNDERSTORMS SHOULD GRADUALLY BECOME LESS NUMEROUS LATE THIS
EVENING AND WEAKEN WITH THE LOSS OF HEATING AND MARGINAL FORCING.
EXPECT A GOOD AMOUNT OF CLOUDINESS OVERNIGHT WITH FAIRLY DEEP MEAN
MOISTURE. IF SKIES CLEAR MORE THAN EXPECTED...SOME AREA OF FOG ARE
LIKELY. TEMPERATURES TONIGHT SHOULD RANGE IN THE 70-75 RANGE.

THE UPPER TROUGH AXIS WILL SHIFT EAST AND SOUTHEAST ON TUESDAY
REACHING THE WESTERN CAROLINAS DURING THE MORNING. THIS WILL ALLOW
DRIER AIR TO MOVE INTO NORTHERN AND WESTERN PORTIONS OF THE CWA
DURING THE DAY WHICH WILL RESULT IN DECREASING CLOUDINESS. NWP
GUIDANCE IS FAIRLY CONSISTENT IN THE PLACEMENT OF THE TROUGH AXIS
AND FORCING FOR ASCENT ON TUESDAY WHICH NECESSITATES AT LEAST CHC
POPS ACROSS THE SANDHILLS AND SOUTHERN COASTAL PLAIN. WITH SLIGHT
COOL ADVECTION AND COOLER LOW LEVEL THICKNESSES...HIGH TEMPERATURES
SHOULD RANGE ONLY IN THE LOWER 90S. THE SVR THREAT FOR TUES WILL BE
CONFINED TO THE SOUTHEAST COUNTIES AND SHOULD BE LIMITED TO ISOLATED
WIND DAMAGE FROM WET MICROBURSTS. -BLAES

&&

.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
AS OF 310 PM MONDAY...

THE PROXIMITY INVOF THE COAST OF THE CAROLINAS OF THE LOW-MID LEVEL
TROUGH FORECAST TO SETTLE SLOWLY SOUTHEASTWARD THROUGH NC ON
TUE...SHOULD MAINTAIN GENERALLY BROKEN ALTOCUMULUS OVER THE FAR
SOUTHEASTERN CWFA TUE NIGHT. MOSTLY CLEAR ELSEWHERE. LOWS 68 TO 74.
THE TROUGH AND ASSOCIATED MID LEVEL MOIST AXIS SHOULD DRIFT IN A
CYCLONIC LOOP WESTWARD AROUND THE MID LEVEL RIDGE FORECAST TO BUILD
QUICKLY OVER THE MIDDLE ATLANTIC REGION WED AND WED NIGHT. THE
RELATIVE PROXIMITY OF THE TROUGH/MOIST AXIS WARRANT A SLIGHT CHANCE
OF DIURNAL STORMS NEAR THE SC BORDER WED AFTERNOON. THE EXPANSION OF
THE RIDGE ALOFT WILL ALSO HERALD THE BEGINNINGS OF HEATING
TEMPERATURES...WITH HIGHS GENERALLY IN THE MIDDLE 90S.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
AS OF 245 PM MONDAY...

MEDIUM RANGE GUIDANCE CONTINUES TO SUGGEST A REPEAT PERFORMANCE OF
HEAT THROUGH SAT -- THOUGH WITH AN INCREASE IN MODEL SOLUTION SPREAD
REGARDING THE FORECAST POSITIONING AND STRENGTH OF THE SUB-TROPICAL
RIDGE INVOF THE CAROLINAS -- FOLLOWED BY RIDGE RETROGRESSION AND
RESULTANT LESS HOT TEMPERATURES AND INCREASED PROBABILITY OF STORMS
OVER THE MIDDLE ATLANTIC REGION SUN-MON. THIS PROJECTED TRANSITIONAL
PATTERN IS VERY SIMILAR TO THE ONE OF RECENT DAYS.

THU-SAT NIGHT: VERY HOT TEMPERATURES ARE ACCORDINGLY EXPECTED IN THE
MIDDLE TO UPPER 90S THU...FOLLOWED BY UPPER 90S TO LOWER 100S
FRI-SAT. PRECIPITATION CHANCES STILL LOOK QUITE LOW GIVEN THE
PRESENCE OF THE OVERHEAD SUBSIDENT RIDGE ALOFT. HOWEVER...THE
INCREASED MODEL SPREAD REGARDING THE POSITIONING OF THE RIDGE SEEMS
IN PART A FUNCTION OF AN INVERTED MID LEVEL TROUGH/MOIST AXIS WITHIN
A WEAKNESS IN THE RIDGE OVER THE APPALACHIANS...WHICH COULD PROVIDE
ADEQUATE MOISTURE AND LIFT FOR A FEW LATE AFTERNOON STORMS BY FRI
AND ESPECIALLY SAT.

SUN-MON: HIGHS GENERALLY IN THE LOWER TO MIDDLE 90S...AMIDST TROUGH
AMPLIFICATION ALOFT AND INCREASING CLOUD AND SCATTERED TO NUMEROUS
STORM COVERAGE INVOF A DIFFUSING FRONTAL ZONE OVER THE MIDDLE
ATLANTIC STATES SUN-MON.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
AS OF 145 PM MONDAY...

SCT TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTN AND EVENING
ACROSS CENTRAL NC. THE THUNDERSTORMS WILL BE MOST NUMEROUS ACROSS
THE WESTERN PIEDMONT AND HIGHER ELEVATIONS EARLY THIS AFTN WITH THE
BULK OF THE ACTIVITY TRANSITIONING EAST WITH TIME DURING THE
EVENING. WILL INCLUDE A MENTION OF CB IN THE TAFS FOR THE FIRST 4 OR
SO HOURS WITH THE EXPECTATION THAT THE CONVECTION WILL LIKELY
CONTINUE PAST 00Z WHICH WILL REQUIRE ADDITIONAL UPDATES. PERIODS OF
MVFR TO IFR VSBYS AND MVFR CIGS CAN BE EXPECTED IN STORMS. SKIES
WILL CLEAR SOMEWHAT OVERNIGHT AND WITH THE ADDITION OF PRECIPITATION
TODAY THERE IS THE POTENTIAL FOR SOME FOG OVERNIGHT. WILL INCLUDE A
BRIEF MENTION OF FOG FOR MOST LOCATIONS - THIS WILL NEED TO BE
EXAMINED BY LATER SHIFTS TO LOOK AT CLOUD COVER AND PRECIPITATION.

THREAT THUNDERSTORMS ON TUES WILL BE LIMITED TO NEAR KFAY AND
POSSIBLY KRDU/KRWI. DRIER AND MORE STABLE CONDITIONS SHOULD INHIBIT
THE DEVELOPMENT OF MANY THUNDERSTORMS ON WED AND THU WITH THE
THREAT OF CONVECTION INCREASING ON FRIDAY INTO SATURDAY. PERIODS OF
MVFR CONDITIONS CAN BE EXPECTED IN THUNDERSTORMS AND POSSIBLY DURING
SOME BRIEF EARLY MORNING FOG. -BLAES

&&

.CLIMATE...
GSO                                    RDU
DATE     HIGH/YEAR    HIGH MIN/YEAR    HIGH/YEAR  HIGH MIN/YEAR

THU 28:  100/1952       74/1987        104/1952       75/1997
FRI 29:  101/1952       75/2010        104/1952       76/2002
SAT 30:   97/1954       74/1931        101/1953       75/2008

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ042-075>078-
084>086-088-089.

&&

SYNOPSIS...BLAES
NEAR TERM...BLAES
SHORT TERM...MWS
LONG TERM...MWS
AVIATION...MWS
CLIMATE...MWS
Hazardous weather outlook, Jul 25, 4:04 PM EDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
404 PM EDT MON JUL 25 2011

NCZ042-075>078-084>086-088-089-261000-
JOHNSTON-MOORE-LEE-HARNETT-WAYNE-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
SAMPSON-
404 PM EDT MON JUL 25 2011

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

STRONG TO POSSIBLY SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING MAY PRODUCE ISOLATED DAMAGING WIND GUSTS AND LOCALLY
EXCESSIVE RAINFALL. THIS COULD LEAD TO MINOR FLOODING...
ESPECIALLY IN URBAN AREAS. IN ADDITION...THUNDERSTORMS WILL BE
ACCOMPANIED BY EXCESSIVE AMOUNTS OF CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED STRONG THUNDERSTORMS TUESDAY AFTERNOON MAY PRODUCE
ISOLATED DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL.

HOT AND HUMID CONDITIONS WILL RETURN ON THURSDAY AND PERSIST
THROUGH SATURDAY. FRIDAY AND SATURDAY WILL FEATURE THE HOTTEST AND
MOST HUMID CONDITIONS WITH DANGEROUS HEAT INDEX VALUES EXCEEDING
105 DEGREES DURING THE AFTERNOON.

NCZ007>011-021>028-038>041-043-073-074-083-261000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
WILSON-STANLY-MONTGOMERY-ANSON-
404 PM EDT MON JUL 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

STRONG TO POSSIBLY SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING MAY PRODUCE ISOLATED DAMAGING WIND GUSTS AND LOCALLY
EXCESSIVE RAINFALL. THIS COULD LEAD TO MINOR FLOODING...ESPECIALLY
IN URBAN AREAS. IN ADDITION...THUNDERSTORMS WILL BE
ACCOMPANIED BY EXCESSIVE AMOUNTS OF CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HOT AND HUMID CONDITIONS WILL RETURN ON THURSDAY AND PERSIST
THROUGH SATURDAY. FRIDAY AND SATURDAY WILL FEATURE THE HOTTEST AND
MOST HUMID CONDITIONS WITH DANGEROUS HEAT INDEX VALUES APPROACHING
105 DEGREES DURING THE AFTERNOON.

In the hours before

Special weather statement, Jul 25, 4:42 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
442 PM EDT MON JUL 25 2011

NCZ011-252145-
HALIFAX-
442 PM EDT MON JUL 25 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS HALIFAX COUNTY THROUGH 545
PM EDT...

AT 440 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
GLENVIEW...OR ABOUT 15 MILES NORTH OF ROCKY MOUNT...MOVING EAST AT 25
MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ENFIELD...TILLERY...
SCOTLAND NECK.

THE STORMS WILL PRODUCE WINDS GUSTS AROUND 40 MPH...AND BRIEFLY
HEAVY RAINFALL. NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED
THAT AROUND TWO INCHES OF RAIN LIKELY HAD FALLEN IN A SMALL AREA
JUST WEST OF ENFIELD...NEAR HIGHWAYS 481 AND 48...BETWEEN 4 PM AND
430 PM.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE WHEN THUNDERSTORMS MOVE
NEARBY OR OVERHEAD. PERSONS DRIVING SHOULD BE PREPARED FOR POOR
VISIBILITY IN HEAVY RAINFALL. STAY TUNED TO THIS STATION FOR THE
LATEST WEATHER INFORMATION.

&&

LAT...LON 3608 7731 3604 7736 3606 7754 3610 7755
      3610 7760 3615 7768 3614 7772 3613 7772
      3615 7774 3615 7789 3619 7793 3639 7790
      3637 7755 3633 7758 3631 7755 3633 7744
      3624 7737 3621 7738 3616 7727 3611 7722
TIME...MOT...LOC 2040Z 260DEG 23KT 3617 7776

DJF
Special weather statement, Jul 25, 5:01 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
501 PM EDT MON JUL 25 2011

NCZ088-252200-
CUMBERLAND-
501 PM EDT MON JUL 25 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS CUMBERLAND COUNTY THROUGH
600 PM EDT...

AT 501 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM WADE TO 8 MILES NORTHWEST
OF HOPE MILLS...OR ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF
FAYETTEVILLE TO 9 MILES EAST OF RAEFORD...MOVING SOUTHEAST AT 10 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...GODWIN...WADE...
FALCON...EASTOVER...HOPE MILLS...VANDER.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3488 7893 3495 7903 3504 7909 3513 7911
      3519 7910 3523 7889 3526 7879 3525 7862
      3520 7865 3517 7863 3512 7864 3509 7867
      3499 7865 3491 7854 3485 7850 3484 7885
      3483 7890
TIME...MOT...LOC 2101Z 323DEG 9KT 3520 7878 3502 7908

ELLIS
Special weather statement, Jul 25, 5:04 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
504 PM EDT MON JUL 25 2011

NCZ007>011-026>028-252215-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...LOUISBURG...NASHVILLE...ROCKY MOUNT
504 PM EDT MON JUL 25 2011

...SCATTERED STRONG THUNDERSTORMS TO OCCUR AT LEAST THROUGH 6 PM...

AT 5 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED THUNDERSTORMS FROM NEAR ROXBORO...EAST ACROSS THE
WARRENTON AREA...THEN SOUTHEAST ALONG THE INTERSTATE 95 CORRIDOR
BETWEEN ROANOKE RAPIDS AND ROCKY MOUNT. WIND GUSTS TO 45 MPH...
ALONG WITH BRIEFLY HEAVY RAINFALL AND FREQUENT LIGHTNING...WILL
OCCUR WITH THE THUNDERSTORMS. LIGHTNING STRIKES WERE OF A
FREQUENCY OF ONE EVERY THREE SECONDS OR SO.

IF THUNDERSTORMS MOVE NEARBY OR OVERHEAD...MOVE INDOORS TO HELP
AVOID THE DANGERS OF LIGHTNING. LIGHT OBJECTS LEFT OUTDOORS COULD
BE BLOWN ABOUT IN GUSTY THUNDERSTORM WINDS. WHEN DRIVING...BE
PREPARED FOR HEAVY RAIN THAT WILL REDUCE THE VISIBILITY AND CAUSE
PONDING OF WATER ON ROADS.

STAY TUNED TO THIS STATION FOR THE LATEST WEATHER INFORMATION.

DJF
Local storm report, Jul 25, 5:13 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
513 PM EDT MON JUL 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     TSTM WND DMG     2 WSW DURHAM            35.97N  78.95W
07/25/2011                   DURHAM             NC   EMERGENCY MNGR

            ROOF BLOWN OFF APARTMENT BUILDING ON WEYMOUTH STREET IN
            DURHAM

&&

EVENT NUMBER RAH1101100

BLAES
Special weather statement, Jul 25, 5:14 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
514 PM EDT MON JUL 25 2011

NCZ073-074-084-252215-
MONTGOMERY-RICHMOND-STANLY-
514 PM EDT MON JUL 25 2011

...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS STANLY...RICHMOND AND
MONTGOMERY COUNTIES THROUGH 615 PM EDT...

AT 514 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM ELDORADO TO
OAKBORO...OR ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF TROY TO
11 MILES SOUTH OF ALBEMARLE...MOVING SOUTHEAST AT 25 MPH.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3550 8029 3550 8018 3548 8015 3551 8012
      3551 7977 3526 7970 3510 7991 3512 7993
      3508 7999 3511 8006 3519 8011 3516 8017
      3515 8016 3517 8020 3516 8022 3521 8025
      3517 8035 3516 8044 3519 8051
TIME...MOT...LOC 2114Z 293DEG 20KT 3543 7997 3521 8023

ELLIS
Local storm report, Jul 25, 5:29 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
529 PM EDT MON JUL 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     3 SSE GARNER            35.65N  78.61W
07/25/2011                   WAKE               NC   911 CALL CENTER

            TREE DOWN NEAR THE INTERSECTION OF ARBOR GREEN DRIVE
            AND NC 50.

&&

EVENT NUMBER RAH1101101

BLAES

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 8:10 PM EDTAreal Flood AdvisoryRAHAnson, Stanly3 hr
Jul 24, 8:45 PM EDTSpecial Weather StatementRAHMontgomery, Moore60 min
Jul 25, 4:06 AM EDTHeat AdvisoryRAHCumberland, Harnett, Hoke, Johnston, Lee, Moore and 4 more15 hr
Jul 25, 2:41 PM EDTSpecial Weather StatementRAHMontgomery, Stanly64 min
Jul 25, 2:46 PM EDTSpecial Weather StatementRAHDurham59 min
Jul 25, 2:48 PM EDTSevere Thunderstorm WarningRAHDurham, Orange25 min
Jul 25, 2:59 PM EDTSpecial Weather StatementRAHSampson, Wayne61 min
Jul 25, 3:04 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford, Randolph31 min
Jul 25, 3:18 PM EDTSpecial Weather StatementRAHWake57 min
Jul 25, 3:19 PM EDTSpecial Weather StatementRAHMoore41 min
Jul 25, 3:23 PM EDTSevere Thunderstorm WarningRAHWake15 min
Jul 25, 3:47 PM EDTSevere Thunderstorm WarningRAHRandolph43 min
Jul 25, 4:00 PM EDTSpecial Weather StatementRAHChatham, Lee60 min
Jul 25, 4:01 PM EDTSpecial Weather StatementRAHFranklin59 min
Jul 25, 4:09 PM EDTAreal Flood AdvisoryRAHRandolph3 hr
Jul 25, 4:16 PM EDTSpecial Weather StatementRAHHarnett, Lee59 min
Jul 25, 4:34 PM EDTSevere Thunderstorm WarningRAHHarnett, Wake44 min
Jul 25, 4:35 PM EDTSevere Thunderstorm WarningRAHFranklin40 min
Jul 25, 4:39 PM EDTAreal Flood AdvisoryRAHAlamance, Chatham2 hr
Jul 25, 4:40 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Orange30 min
Jul 25, 4:41 PM EDTSpecial Weather StatementRAHScotland64 min
Jul 25, 4:42 PM EDTSpecial Weather StatementRAHHalifax63 min
Jul 25, 4:57 PM EDTSevere Thunderstorm WarningRAHJohnston63 min
Jul 25, 5:01 PM EDTSpecial Weather StatementRAHCumberland59 min
Jul 25, 5:08 PM EDTAreal Flood AdvisoryRAHStanly3 hr
Jul 25, 5:14 PM EDTSpecial Weather StatementRAHMontgomery, Stanly61 min
Jul 25, 5:36 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Nash54 min
Jul 25, 5:50 PM EDTSpecial Weather StatementRAHAnson, Richmond55 min
Jul 25, 6:00 PM EDTSevere Thunderstorm WarningRAHAnson45 min
Jul 25, 6:02 PM EDTSpecial Weather StatementRAHHalifax, Warren58 min
Jul 25, 6:07 PM EDTAreal Flood AdvisoryRAHAnson, Richmond3 hr
Jul 25, 6:08 PM EDTSpecial Weather StatementRAHFranklin67 min
Jul 25, 6:34 PM EDTSpecial Weather StatementRAHWilson56 min
Jul 25, 6:45 PM EDTSpecial Weather StatementRAHHoke, Richmond, Scotland60 min
Jul 25, 6:48 PM EDTSpecial Weather StatementRAHSampson42 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.